Alert archive / South Carolina / Small Craft Advisories in 2016
Small Craft Advisory 39, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Aug 7, 2016, 10:17 AM EDT. It took effect at Aug 8, 2016, 1:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2016, 10:17 AM EDT (14:17 UTC)
- In effect from
- Aug 8, 2016, 1:00 AM EDT
- Expired
- Aug 8, 2016, 10:43 AM EDT
- In force
- 10 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
019 WHUS72 KCHS 071417 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1017 AM EDT SUN AUG 7 2016 AMZ374-072230- /O.NEW.KCHS.SC.Y.0039.160808T0000Z-160808T1200Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1017 AM EDT SUN AUG 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT MONDAY. * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
7 follow-up statements
040 WHUS72 KCHS 071921 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 321 PM EDT SUN AUG 7 2016 AMZ374-080330- /O.EXT.KCHS.SC.Y.0039.160808T0000Z-160808T1800Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 321 PM EDT SUN AUG 7 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT MONDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
359 WHUS72 KCHS 072210 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 610 PM EDT SUN AUG 7 2016 AMZ374-080615- /O.EXT.KCHS.SC.Y.0039.160808T0200Z-160808T1800Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 610 PM EDT SUN AUG 7 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 2 PM EDT MONDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
385 WHUS72 KCHS 080112 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 912 PM EDT SUN AUG 7 2016 AMZ374-080915- /O.EXT.KCHS.SC.Y.0039.160808T0500Z-160808T1800Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 912 PM EDT SUN AUG 7 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TO 2 PM EDT MONDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
119 WHUS72 KCHS 080348 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1148 PM EDT SUN AUG 7 2016 AMZ374-081200- /O.CON.KCHS.SC.Y.0039.160808T0500Z-160808T1800Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1148 PM EDT SUN AUG 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT MONDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
888 WHUS72 KCHS 080727 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 327 AM EDT MON AUG 8 2016 AMZ374-081530- /O.CON.KCHS.SC.Y.0039.000000T0000Z-160808T1800Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 327 AM EDT MON AUG 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
034 WHUS72 KCHS 081041 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 641 AM EDT MON AUG 8 2016 AMZ374-081800- /O.CON.KCHS.SC.Y.0039.000000T0000Z-160808T1800Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 641 AM EDT MON AUG 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
287 WHUS72 KCHS 081443 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1043 AM EDT MON AUG 8 2016 AMZ374-081545- /O.CAN.KCHS.SC.Y.0039.000000T0000Z-160808T1800Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1043 AM EDT MON AUG 8 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Aug 7, 7:38 AM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 7, 7:38 AM EDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Charleston SC 738 AM EDT SUN AUG 7 2016 .SYNOPSIS... Atlantic high pressure will prevail today. A low pressure system will then develop over northern Florida Monday and persist over much of the southeastern United States through mid week. Atlantic high pressure will then return late week. && .NEAR TERM /THROUGH TONIGHT/... Today: Models continue to trend drier, this due to negative vorticity advection wrapping around the developing upper low near the Florida Big Bend area. Convective parameter progs indicate a slot of stable air in the mid levels punching into southern South Carolina today with increasing positive Showalter indices and Total Totals in the upper 30s. There is also a 1C to 2C cap which is evident all afternoon on hourly forecast soundings at KCHS. Rain chances across most of our South Carolina forecast area look slim with isolated brief afternoon convection well inland at best. Over Southeast Georgia, the region is closer to the extremely deep tropical moisture shield which is forecast to lift north into Northeast Florida today and across far south Georgia tonight. We think Savannah is on the southern flank of the more stable environment advecting into eastern South Carolina and a dry day there is looking likely. We allowed for some late day 30 pops to get into our far southern Georgia zones. We raised high temps a degree or two across South Carolina given low level thickness trends and recent mos guidance running too cool. A few more clouds in Georgia may keep some spots from reaching the mid 90s before the sea breeze moves through. Tonight: Low level moisture advection increases across the region, especially across Southeast Georgia. Models begin to differ on the timing of this advection and we stuck closer to the ECMWF/GFS timing which was more conservative that the NAM. Chances for showers will increase from south to north later tonight with coastal areas standing the best chances given the various moisture convergence progs. No change to lows in the mid to upper 70s from inland to the coast. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... Monday through Wednesday: A mid/upper lvl low over northern Florida will help spawn an area of low pressure along a stationary boundary west/southwest of the forecast area. Models are in fair agreement that the low will meander over the Deep South for at least a few days while slowly nudging northwest. The setup favors a southerly flow that advects tropical moisture to the region with PWATs that approach 2.5 inches. This level of moisture along with forcing associated with the developing low pressure system and/or an inland moving seabreeze will likely support at least chances of showers and thunderstorms each afternoon/evening and possibly numerous showers and thunderstorms. The greatest signal with the latest model runs indicates a fairly tight gradient of convective activity with this particular setup, suggesting greatest coverage and potentially heaviest rainfall over parts of southeast Georgia closer to the vicinity of low. Cloud cover will help limit overall heating potential each day. In general, high temps will range in the upper 80s to lower 90s each day. Overnight lows will be mild, in the mid to upper 70s. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... Latest guidance indicates a low pressure system persisting over the Deep South through Thursday, likely pulling moisture to the region within a south and southeast flow. Abundant moisture characterized by PWATs between 2.0 to 2.25 inches along with forcing associated with the low pressure system will likely support at least chances of showers and thunderstorms through late week. Brief heavy rainfall and gusty winds will be possible with thunderstorms. Precip coverage should become less as we head into the weekend, mainly due to Atlantic high pressure nudging westward and forcing low pressure further inland and north. However, chances of showers and thunderstorms will remain possible, especially inland during peak heating hours each afternoon/evening. Overall, high temps should range in the upper 80s to lower 90s next week. Overnight lows will remain mild, in the mid to upper 70s. && .AVIATION /11Z SUNDAY THROUGH THURSDAY/... VFR will prevail through 12Z Monday. Stratus/Stratocu look to remain just west of the KSAV terminal through mid morning but we cannot completely rule out brief MVFR cigs over the next 1-2 hours. Another concern at KSAV will be late tonight as some forecast soundings suggest low level moisture will increase below an inversion in the boundary layer. If the 06Z NAM is correct, MVFR to IFR cigs are possible late. We have only added a window to indicate scattered clouds around 1 KFT since the NAM is still an outlier model. Extended Aviation Outlook: Flight restrictions are possible during afternoon/evening showers and thunderstorms each day, especially at the SAV terminal. Otherwise, VFR conditions will prevail. && .MARINE... As low pressure slowly lifts north from the northeast Gulf of Mexico to Southwest Georgia and the Florida Panhandle by early Monday, we will see a tightening of the low level pres gradients across our waters. Today, winds will ebb a bit through late morning to 10 to 15 kt but then ramp up again in the afternoon hours. This will be most emphatic across our Georgia waters where models show the tighter 925 MB gradient by late afternoon. Winds will continue to strengthen tonight and Small Craft Advisory conditions may develop across Georgia waters. We think there is a good chance an advisory may be required and issued later today for tonight. Winds will be south around 20 kt with higher gusts and seas building to 5-6 ft seaward from Grays Reef. Further north, diminishing trends on wind speeds and seas but a solid southerly surge will be more favorable to build seas a bit quicker overnight. Monday through Thursday: A south/southeast flow will persist over the coastal waters early next week as low pressure develops over northern Florida. Winds will likely peak between 15-20 kt Monday and Tuesday. We could see wind gusts as high as 25 kt in Georgia waters while the pressure gradient remains slightly enhanced over southern waters. Marginal Small Craft Advisories could be necessary. Winds should improve and gradually become more south into mid week as low pressure drifts further inland and the pressure gradient relaxes over the region. Seas will peak between 2-4 feet in nearshore waters and 3-6 ft in offshore waters on Monday, before gradually subsiding to 1-3 ft by mid week. Rip Currents: We have a moderate risk for all beaches on Sunday. Fairly strong onshore winds in the afternoon coupled with 1-2 ft swell every 9-10 seconds and the tide going out will enhance the threat for rip currents. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && SYNOPSIS... NEAR TERM... SHORT TERM...DPB LONG TERM...DPB AVIATION...DPB MARINE...DPB
Hazardous weather outlook, Aug 7, 4:01 AM EDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 401 AM EDT SUN AUG 7 2016 AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-080815- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 401 AM EDT SUN AUG 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-080815- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 401 AM EDT SUN AUG 7 2016 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
Nearby
Small Craft Advisories in South Carolina, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.